MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT POWER MIDLINE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 DOT POWER MIDLINE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Defective Component (2292)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported, ¿this guide wire did not look this way until after i tried to put it in the pt., at which time i could not advance it and literally had to force it out of the vein! the vein was no longer usable after that.After i forced the guide wire out, she did have some bleeding and expressed some pain at the site, the bleeding was easily controlled.It did leave a visible hematoma that rapidly appeared, which i normally do not see in my patients, but again she was compromised, and her extremities were covered with bruises.¿ no other information was provided.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult guidewire advancement is confirmed and was determined to be use-related.One 0.018 in.X 50 cm.Nitinol guidewire was returned for evaluation.An initial visual observation revealed abundant blood use residues throughout the returned sample.Slight bends were observed at the distal end of the guidewire.A functional test of attempting to slide a microintroducer over the guidewire revealed the microintroducer would not advance over the distal tip of the guidewire due to the excessive blood residues.A microscopic observation revealed blood use residues and a fibrous substance stuck to the distal end of the guidewire.The complaint of difficulty advancing the guidewire is confirmed and was determined to be caused by excessive blood use residues.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
DOT POWER MIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19338029
Report Number3006260740-2024-02406
Device Sequence Number8739899
Product Code PND
UDI-Device Identifier00801741138478
UDI-Public(01)00801741138478
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue NumberCK000727
Device Lot NumberREHY2535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown